Idaho, 2012Wildfire in Idaho, June 29, 2012
June 29, 2012 · NWS PIH · 1 event in 1 county or zone
A planned controlled burn blew out of control on June 29th. The planned burn of 180 acries ended up burning 1100 acres near the town of Bancroft in Caribou County.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A planned controlled burn blew out of control on June 29th. The planned burn of 180 acries ended up burning 1100 acres near the town of Bancroft in Caribou County. Local fire departments were able to have the fire controlled by 9 pm and no structures were damaged on the private land fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 29, 1:09 AM MST, 9 hours 51 minutes earlier.
Area forecast discussion, Jun 29, 1:09 AM MST, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
209 AM MDT FRI JUN 29 2012
.DISCUSSION...SOUTHWEST FLOW CONTINUES ACROSS EASTERN IDAHO FOR
THE NEXT SEVERAL DAYS. MOISTURE WILL BE VERY LIMITED SO EXPECT THE
DRY AND WARM WEATHER TO CONTINUE THROUGH SATURDAY NIGHT. WINDS
WILL NOT BE STRONG EXCEPT FOR LOCALLY BREEZY CONDITIONS IN THE
AFTERNOON AND EVENING THROUGH THEN. A SYSTEM WILL CROSS THE
NORTHERN STATES AND IDAHO SUNDAY AND SUNDAY NIGHT. THIS WILL KICK
UP THE WIND WITH 10-20 MPH SUSTAINED AND HIGHER GUSTS. THERE WILL
SOME SHOWER AND THUNDERSTORM ACTIVITY ACROSS MAINLY THE CENTRAL
MOUNTAINS AND UPPER SNAKE HIGHLANDS...WITH LITTLE IN THE WAY OF
RAINFALL ANTICIPATED. HIGHS THROUGH THE WEEKEND...INCLUDING AHEAD
OF SUNDAY'S SYSTEM WILL BE IN THE 80S AND 90S FOR MOST OF OUR
AREA.
WE WILL RETURN TO SOUTHWEST FLOW FOR NEXT WEEK. ANOTHER
SYSTEM CLIPS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS
TUESDAY...BUT IT APPEARS THAT ANY THREAT OF SHOWERS AND STORMS
WILL BE LOW. WE WILL ALSO SEE AN INCREASE IN WINDS AS WELL.
ALTHOUGH IT IS NOT A CERTAINTY...THE RIDGE APPEARS TO BUILD FAR
ENOUGH WEST TO HELP TAP INTO SOME SUBTROPICAL MOISTURE AND DRAW
INTO NORTHWARD TOWARD IDAHO. THE CURRENT FORECAST WILL KEEP JUST A
SLIGHT CHANCE OF SHOWERS AND STORMS FOR THE END OF NEXT WEEK. IT
WILL REMAIN WARM WITH HIGHS IN THE 80S AND 90S FOR MOST LOCATIONS. KEYES
&&
.AVIATION...CONTINUED VFR CONDITIONS INTO THE WEEKEND. RELATIVELY
LIGHT WINDS EXPECTED AS WELL.
&&
.FIRE WEATHER...VERY DRY CONDITIONS WILL PERSIST INTO THE WEEKEND.
WINDS SHOULD BE LIGHT FRIDAY AND SATURDAY DUE TO HIGH PRESSURE OVER
THE REGION. A COLD FRONT WILL ARRIVE SUNDAY. THIS WILL PRODUCE
ISOLATED THUNDERSTORMS FOR THE CENTRAL MOUNTAINS. ELSEWHERE...WINDS
WILL PICK UP AHEAD OF THE FRONT ON SUNDAY AFTERNOON. WIND GUSTS OF
20 TO 30 MPH ARE POSSIBLE SUNDAY AFTERNOON OVER PORTIONS OF EAST
IDAHO.
VALLE
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 29, 2:27 AM MST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
327 AM MDT FRI JUN 29 2012
IDZ017>025-031-032-300930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
327 AM MDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WARM AND
DRY CONDITIONS WILL CONTINUE TODAY. WINDS WILL BE LIGHTER OVERALL WITH
LOCALLY BREEZY CONDITIONS STILL POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A PASSING
SYSTEM ON SUNDAY WILL PRODUCE SOME SHOWER AND THUNDERSTORM
ACTIVITY ACROSS THE NORTHERN MOUNTAINS...WITH LOCALLY BREEZY
CONDITIONS OVER THE REST OF EASTERN IDAHO. A SIMILAR SCENARIO IS
POSSIBLE ON TUESDAY. OTHERWISE...THE PATTERN OF WARM AND DRY
WEATHER CONTINUES THE REST OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Caribou Highlands
- When
- June 29, 11:00 AM MST to 8:00 PM MST
- Where
- Caribou Highlands forecast zone
- Reported by
- Newspaper
A planned controlled burn blew out of control on June 29th. The planned burn of 180 acries ended up burning 1100 acres near the town of Bancroft in Caribou County. Local fire departments were able to have the fire controlled by 9 pm and no structures were damaged on the private land fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 29 to 30, 20124 deaths · 6 injured · $527,000 · 1 in hail · 136 events
- Hail and Damaging Winds in West Virginia, June 29, 20123 deaths · $54 million · 1 in hail · 68 events
- Damaging Winds in Virginia, June 29, 20122 deaths · 14 injured · $19 million · 70 kt wind · 33 events
- Hail and Damaging Winds in New Jersey, June 29 to 30, 20122 deaths · $19 million · 1.25 in hail · 13 events
- Damaging Winds and Lightning Strike in Ohio, June 29, 20121 death · $17 million · 70 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 29, 20126 injured · $1.5 million · 2 in hail · 175 events
- Flash Flood and Hail in Ohio, June 29, 20121 death · 1 injured · $765,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Maryland, June 29, 2012$1.0 million · 1.75 in hail · 131 events
- Damaging Winds in Virginia, June 29, 2012$3.5 million · 64 kt wind · 61 events
- Excessive Heat and Heat in South Carolina, June 29 to 30, 20121 death · 12 events
- Hail and Damaging Winds in Ohio, June 29, 2012$17 million · 1.75 in hail · 15 events
- Excessive Heat and Heat in Pennsylvania, June 29, 20121 death · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395718.